Been on for 3 years for anxiety and panic attacks. Symptoms have returned and doc said to wean off and go on something else. Terrible side effects, sick, dizzy, depressed, anxious and panicky. How long will this last and can I go on something else.
21 Nov 2011
Hi ai1996. Not knowing your dose, its hard for me to suggest how to taper. Escitalopram certainly warrants a taper. I'm going to guess and say 30mg. You'll do best a cutting back say 5mg per every two weeks. If you feel that you can do it faster, then cut back 5mg a week. If you might, hit comment and enter the amount that you're currently taking. Best wishes,
21 Nov 2011
As Pledge has said, reducing by 5mgs every two weeks is fast enough so to avoid the symptoms you are having. Once you are on a low enough dose, you can start the next antidepressant. Your doctor is the best to advise what and when to begin. Although I may take the liberty of recommending Zoloft (sertraline).
1 Jan 2012
I have been on Escitalopram for about 5 years, a 10mg daily doseage. (although some periods of 20mg).
I recently began the withdrawal, down to 5mg per day for two weeks, then stopped totally
I stopped about 2 weeks ago, but I am still getting the lightheaded feeling that comes with withdrawal (same as happened a year ago when I tried).
My doctor is on holiday, and I suppose I will wait, only 4 days to go, but I thought I would share this.
I was taking this for depression, but it seems it is easily cured. I came off the tablets for 6 weeks when my wife went on an extended holiday, and now I am off them permanently following our separation. But I want this lightheaded feeling to go away, or at least know how long it will take. Other than that I am feeling great.
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Last year I have been off and on Cipralex- Escitalopram for minor depression anxiety which to some extent did remove my anxiety and Dep but completly ...
1 answer • 12 Oct 2009
... diapear when proceeding treatment (it happened after increasing dose from 5 to 10 mg?
1 answer • 28 Apr 2010
Anyone that has a panic disorder/major depressive disorder/OCD... begin Zoloft only to have the anxiety level go up as a side effect, but the longer ...
4 answers • 14 Aug 2011
Hi again... I have been on fluoxetine for 16 days now for depression and anxiety issues. I have had?
... many of the side effects; nauseous, energy jolt, dry mouth, head pressure, fatigue and increased panic ( I think because of the side effects). I ...
1 answer • 16 Aug 2012
Apparently Fluvoxmine isn't right for me so the doctor is switching me to escitalopram. Has anyone had success starting off with escitalopram? ...
1 answer • 28 May 2013